Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 50, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 8, 2017, 3:37 PM EDT for Carroll County, Coos County, Grafton County, New Hampshire. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2017, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 8, 2017, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:12 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 2:12 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Gray ME 212 PM EDT Sat Jul 8 2017 .SYNOPSIS... A cold front will push east through the region today and offshore overnight. A secondary cold front will settle south into the region on Sunday and will lift north as a warm front on Monday. A cold front will approach from the north on Tuesday and will drop south through the region Tuesday night. High pressure will build in from the northwest on Wednesday and will shift offshore Wednesday night. A warm front will lift northeast into the region Thursday and Thursday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 2pm update... Line of severe thunderstorms continues to move through the area and should reach the coast shortly. These storms have a history of producing damaging winds and heavy rainfall. Have maintained the damaging winds wording through sunset. In addition to the current line a few cells continue to move into Vermont. There is some clearing behind the initial line which means the rest of the afternoon heating will help to maintain some instability through the late afternoon. Current analysis shows around 1000 J/kg of CAPE still through western NH. Thus the thunderstorm threat will continue through the next few hours. Expect the nature of the second round of storms to be the same with heavy rainfall rates thus a risk for flooding will continue through night fall. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... 2pm update... Updated to decrease storm coverage quite quickly after sunset. Decreasing dewpoints overnight, but still some fog possible. prev disc...Temperatures during the overnight hours will range from the mid 50s north and west to lower 60s south and east. Some fog is expected to develop especially over areas where there is heavy rain. Drier and cooler air moves in behind the system with dew points dropping into the 40s in the mountains during the day Sunday. Mostly sunny skies will prevail with a few additional clouds for the higher terrain in upslope flow. Light showers may develop near the Canadian border in the heat of the day as another cold front approaches. Temperatures will warm into the 70s north to lower to mid 80s south. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... 2pm update... Due to ongoing severe threat have made very minimal update to the long term forecast grids. prev disc...Cold front will settle south into the region and stall over the area Sunday night. Moisture starved boundary may produce a few showers in the north but most areas will only see variable clouds overnight. Lows overnight will range through the 50s to near 60. Stalled frontal boundary will lift north as a warm front Monday and Monday night. Front will be the focus for scattered showers and some afternoon thunderstorms mainly in central and northern zones. High temps across the north will range through the 70s and in the lower to mid 80s south. Convection will gradually taper to showers Monday night with best chance of rain in northern zones. Lows will range from the mid 50s north to the mid 60s south. A cold front will approach from the northwest on Tuesday with a pre-frontal trough swinging in from the west during the afternoon. PWAT's approaching 1.5 inches will add plenty of fuel to the mix and moderate shear may result in some stronger cells producing wind damage and small hail. Highs on Tuesday will range from the mid 70s to mid 80s. Showers and thunderstorms will come to an end Tuesday evening as the front pushes offshore. Looking for clear skies overnight with lows in the mid 50s to mid 60s. High pressure will build in from the northwest on Wednesday bringing cooler and less humid air into the region. Looking for mostly sunny skies with highs from the lower 70s north to the lower 80s south. High pressure will crest over the area Wednesday night before moving offshore. Should see mostly clear skies with lows in the 50s to near 60. Warm front will approach from the southwest Thursday bringing increasing clouds and a chance of afternoon showers. Highs will range through the 70s. Warm front will lift northeast into the region Thursday night and will remain the focus for occasional showers overnight. Low pressure moving east through southern Quebec on Friday will drive a cold front toward the region producing another round of showers and thunderstorms in another warm and soupy airmass. Showers and thunderstorms Friday evening will gradually end as the front pushes offshore by Saturday morning. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Short Term...A mix of stratus, fog, and mid level clouds is spread across northern New England this morning as low level moisture increases. Periods of LIFR/IFR are possible for a few hours this morning mostly due to stratus. Showers and thunderstorms will form along a southward moving cold front today with VFR ceilings. Patchy fog is likely tonight some of which may be IFR. Conditions improve Sunday morning as drier air arrives. HIE may have another chance of -TSRA late Sunday. Long Term...VFR Sunday night through Wednesday. && .MARINE... Short Term...Criteria for seas and winds will not be met for the most part. We may see seas touch 5 ft over the far outer eastern waters early Sunday morning, but it will be brief. Long Term...SCAs for seas may be needed on Tuesday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Curtis LONG TERM...Sinsabaugh AVIATION... MARINE...
Hazardous weather outlook, Jul 8, 10:50 AM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1050 AM EDT Sat Jul 8 2017 MEZ007>009-012>014-018>028-NHZ001>015-091500- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 1050 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. There is a marginal risk for a severe thunderstorms across New Hampshire and western Maine through this evening. Some storms may produce hail, damaging winds, and very heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will develop Tuesday as a cold front approaches from the west. Some storms may produce damaging winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-091500- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1050 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Isolated thunderstorms with strong winds may cross the waters later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 8, 2:50 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Gray ME
250 PM EDT SAT JUL 8 2017
NHZ002>004-081945-
Northern Grafton-Southern Coos-Northern Carroll-
250 PM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COOS AND
NORTHEASTERN GRAFTON COUNTIES...
At 250 PM EDT, a strong thunderstorm was located near Ricker State
Park, or 16 miles northeast of Barre, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Berlin, Littleton, Lancaster, Bethlehem, Lincoln, Franconia, Mount
Washington, Carroll, Lisbon, Jefferson, Bath, Dalton, Jackson,
Whitefield, Monroe, Lyman, Sugar Hill, Randolph, South Lunenburg and
Hart's Location.
This includes Interstate 93 between mile markers 112 and 131.
This also includes...
Crawford Notch State Park, North Twin Mountain, Mount Jefferson,
Mount Madison, and Mount Eisenhower.
LAT...LON 4430 7203 4432 7203 4434 7198 4434 7193
4435 7191 4434 7188 4434 7185 4436 7181
4438 7182 4440 7179 4441 7171 4444 7166
4450 7126 4415 7128 4422 7205 4424 7205
4428 7207
TIME...MOT...LOC 1850Z 270DEG 35KT 4432 7223
JCLocal storm report, Jul 8, 3:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG GOFFSTOWN 43.04N 71.57W
07/08/2017 HILLSBOROUGH NH AMATEUR RADIO
MULTIPLE TREES DOWN
&&
EVENT NUMBER GYX1704148
MCLocal storm report, Jul 8, 3:05 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 1 N DANVILLE 42.93N 71.12W
07/08/2017 ROCKINGHAM NH DEPT OF HIGHWAYS
RT 111A CLOSED TREE DOWN
&&
EVENT NUMBER GYX1704149
MCLocal storm report, Jul 8, 3:07 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 NNW CUMBERLAND 43.82N 70.28W
07/08/2017 CUMBERLAND ME LAW ENFORCEMENT
TREES AND WIRES DOWN ON VALLEY ROAD. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER GYX1704150
LEGROLocal storm report, Jul 8, 3:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 1 ENE SOUTH WINDHAM 43.74N 70.40W
07/08/2017 CUMBERLAND ME AMATEUR RADIO
TREE DOWN ON ROAD
&&
EVENT NUMBER GYX1704151
NBLocal storm report, Jul 8, 3:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 1 ENE HOLLIS CENTER 43.61N 70.57W
07/08/2017 YORK ME AMATEUR RADIO
TREES DOWN ON ROAD
&&
EVENT NUMBER GYX1704152
NBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:57 AM EDT | Special Weather Statement | GYX | Somerset | 63 min |
| Jul 8, 11:08 AM EDT | Special Weather Statement | GYX | Oxford | 52 min |
| Jul 8, 11:28 AM EDT | Special Weather Statement | GYX | Franklin, Oxford | 47 min |
| Jul 8, 11:48 AM EDT | Special Weather Statement | GYX | Somerset | 42 min |
| Jul 8, 12:08 PM EDT | Special Weather Statement | GYX | Franklin, Oxford, Somerset | 52 min |
| Jul 8, 12:48 PM EDT | Areal Flood Advisory | GYX | Oxford | 117 min |
| Jul 8, 12:51 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Franklin, Somerset | 54 min |
| Jul 8, 12:58 PM EDT | Severe Thunderstorm Warning | GYX | York | 47 min |
| Jul 8, 1:13 PM EDT | Flash Flood Warning | GYX | Somerset | 2 hr |
| Jul 8, 1:41 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Kennebec | 2 hr |
| Jul 8, 1:42 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 48 min |
| Jul 8, 1:48 PM EDT | Special Weather Statement | GYX | Kennebec | 42 min |
| Jul 8, 2:21 PM EDT | Special Weather Statement | GYX | Waldo | 39 min |
| Jul 8, 2:24 PM EDT | Special Weather Statement | GYX | Kennebec | 51 min |
| Jul 8, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 46 min |
| Jul 8, 3:24 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 28 min |
| Jul 8, 4:00 PM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jul 8, 4:15 PM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Jul 8, 4:18 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 43 min |
| Jul 8, 5:25 PM EDT | Special Weather Statement | GYX | Cumberland | 50 min |
| Jul 8, 6:52 PM EDT | Beach Hazards Statement | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 25 hr |
| Jul 8, 10:07 AM EDT | Special Weather Statement | GYX | Coos | 38 min |
| Jul 8, 10:50 AM EDT | Special Weather Statement | GYX | Coos | 40 min |
| Jul 8, 11:38 AM EDT | Special Weather Statement | GYX | Grafton | 52 min |
| Jul 8, 11:47 AM EDT | Areal Flood Advisory | GYX | Grafton | 58 min |
| Jul 8, 12:03 PM EDT | Special Weather Statement | GYX | Belknap, Cheshire, Merrimack | 42 min |
| Jul 8, 12:16 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 1 more | 44 min |
| Jul 8, 1:07 PM EDT | Areal Flood Advisory | GYX | Hillsborough, Merrimack | 113 min |
| Jul 8, 1:25 PM EDT | Flash Flood Warning | GYX | Hillsborough, Merrimack, Rockingham, Strafford | 2 hr |
| Jul 8, 3:20 PM EDT | Areal Flood Advisory | GYX | Coos, Grafton | 115 min |
| Jul 8, 2:50 PM EDT | Special Weather Statement | GYX | Caledonia | 55 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.